Hail, Kit Carson
- When
- May 29, 1:36 PM MST
- Where
- Kit Carson County, 14 mi N of Flagler
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.500, -103.067
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 29, 1:47 AM MST, 11 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 247 AM MDT SAT MAY 29 2004 .DISCUSSION...HAVE BEEN DEBATING CONTINUATION OF THE WIND ADVISORY THROUGH THE REMAINDER OF THE EARLY MORNING HOURS SINCE AT THE TIME OF THIS WRITING WE ARE STILL MEETING CRITERIA ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA. CURRENT TRENDS SHOW WINDS DECREASING SLIGHTLY THE LAST HOUR OR SO...SO AM PLANNING TO DROP IT. WILL MAKE LAST MINUTE DECISION BEFORE CURRENT ADVISORY EXPIRES. HAVE GONE WITH MAINLY AN ETA SOLUTION IN THE SHORT TERM MAINLY BECAUSE IT RESOLVES THE WIND FIELDS BETTER AS THE FRONT WORKS IT/S WAY ACROSS THE FORECAST AREA TODAY. CONCERNS LATER TODAY INCLUDE THE CHANCES OF THUNDERSTORMS AND THE POSSIBILITY OF SEVERE WEATHER. HAVE DECIDED TO INCLUDE ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING SINCE THE ENTIRE CWA IS IN THE SLIGHT TO MODERATE RISK AREA ON THE DAY ONE OUTLOOK AND COORDINATING WITH SURROUNDING OFFICES SHOWS SIMILAR THINKING. SHEAR PROFILES ARE FAVORABLE GIVEN THE STRONG SOUTH WINDS AHEAD OF THE FRONT EXPECTED THROUGH THE FORECAST AREA TODAY AND THE APPROACHING UPPER TROUGH THAT WILL MOVE OVER THE ROCKIES AND ONTO THE PLAINS. EXPECT SHOWERS TO LINGER IN MAINLY THE EASTERN SECTIONS OF THE FORECAST AREA THROUGH EARLY SUNDAY MORNING. FROM SUNDAY DURING THE DAY THROUGH WEDNESDAY...DRY CONDITIONS ARE EXPECTED AS THE UPPER TROUGH MOVES EAST AND RIDGING MOVES IN OVER THE ROCKIES AND WESTERN HIGH PLAINS WITH MAINLY HIGH PRESSURE AT THE SURFACE. EXPECT ONLY A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING LATE IN THE WEEK AS A WEAK BOUNDARY SETS UP ACROSS THE SOUTHERN AND WESTERN HIGH PLAINS AND UPPER SHORT WAVE ENERGY ONLY GLANCES THE REGION. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1036 AM MDT SAT MAY 29 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING TORNADOES THIS AFTERNOON AND THIS EVENING EAST OF HIGHWAY 83 FROM MCCOOK NEBRASKA TO GRAINFIELD KANSAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL EAST OF A LINE FROM YUMA COLORADO TO KIT CARSON COLORADO. ISOLATED TORNADOES ARE POSSIBLE. THIS AREA EXTENDS EAST INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA TO HIGHWAY 83. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A COLD FRONT AND DRYLINE MOVING EAST ACROSS THE TRI STATE AREA. A STRONG UPPER LOW PRESSURE MOVING OUT OF THE ROCKIES WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS ACROSS THE REGION. SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE NORTHEAST WITH THE POTENTIAL FOR BASEBALL SIZE HAIL AND DAMAGING TORNADOES ESPECIALLY EAST OF HIGHWAY 83 IN KANSAS AND NEBRASKA. EVERYONE SHOULD WEATHER TAKE THIS WEATHER THREAT SERIOUSLY AND PLAN AHEAD FOR STORM SAFETY SHELTERS AND OTHER PRECAUTIONS. STAY TUNED TO LOCAL RADIO AND TV FOR UPDATES TO THIS DEVELOPING SEVERE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE TRI STATE REGION EACH EVENING FROM WEDNESDAY THROUGH FRIDAY. THE MAIN THREAT WITH THESE STORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT. FS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 208 PM MDT SAT MAY 29 2004 KSZ004-016-300300- GRAHAM-NORTON- 308 PM CDT SAT MAY 29 2004 ...TORNADO WATCH NUMBER 323 IN EFFECT FOR PART OF NORTHWEST KANSAS UNTIL 10 PM CDT... THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 323 FOR THE FOLLOWING COUNTIES IN THE TRI-STATE AREA FROM 300 PM CDT UNTIL 10 PM CDT. IN KANSAS...NORTON AND GRAHAM CITIES INCLUDED IN THE WATCH ARE...NORTON AND HILL CITY DESTRUCTIVE TORNADOES...HAIL TO 4 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
236 PM MDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL 14 N FLAGLER 39.50N 103.07W
05/29/2004 0.75 INCH KIT CARSON CO LAW ENFORCEMENT
&&
JOHNSONThe Goodland radar (KGLD), 118 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402801, 5402802, 5402803, 5402804.